Had RA for most of my adult life but was finally correctly diagnosed in Jan 2004. I take MTX, 17.5 mg. once a week; Folic Acid, 1 mg. once a day; Prednisone, down to 3mg. per day from 10mg; and Enbrel, 50mg. once a week. For the past year or so, I’ve had a type of intermittent, recurring rash. It started on the very ends of my toes and the backs of my ankles, then started on my upper arms and nowhere else. It itches badly (at times) and looks like insect bites although I’m not around insects at all to my knowledge. My PCP told me it was dry skin and treated it with a steroid cream. This didn’t help at all and, of course the rash went away, as always and then returned later on. Its not only embarassing but is causing some worry because I don’t know what’s wrong. Is this related to RA? Would any of my meds cause it? I also take Diovan and Procardia for blood pressure, Lexapro for depression, Neurontin for RLS, Boniva once monthly for Osteoporosis, 1600 mg. Calcium/Vitamin D, and a multi vitamin. Please help if you can. I’m at my wits end.
Rashes are not a common problem with RA and the description does not sound like a drug rash. But, a picture is worth a thousand words. I’d see a dermatologist.